Follow
Share

My 83 year old mom - hasn't been doing well since late April but before that -- no real issues for 4 years. Most recently, she was recovering from UTI but not getting better. She lives alone in NC, we had her rehospitalized and my husband went to NC to be with her while in the hospital. While in the hospital, found out she had sepsis -- so they started treating her for that. About a week into her stay...she gets pneumonia (my hubby got sick too so I think they both caught something when she was first admitted in the ER) so that delays her for another week and makes her super weak. So after two weeks in hospital, finally discharged. We get her medically transported up here to where we live in MD to a very nice rehab hospital (she was there 4 years ago and did wonderful there). She's been there just a few days so far. Her health conditions include some early dementia symptoms and arthritis but that is really it. She seems to be adjusting but not like she did when she was here four years ago. She is currently off her antidepressant and Aricept as she still has 4 days left of antibiotics and she can't take them together. But she seems a little withdrawn...not eating at the dining room or stuff like that yet. But she is eating (in her room) and doing the therapy so far. Am I just expecting too much too soon?

This question has been closed for answers. Ask a New Question.
Abnormal creatinine kinase levels are also commonly encountered in sepsis patients, particularly those with invasive streptococcal disease.31 This represents a problem for statin therapy in sepsis since the most serious adverse effect associated with statin therapy is myopathy, which may progress to severe myositis and rhabdomyolysis. In the context of severe sepsis, where hepatic dysfunction is common, the use of statins may be contraindicated in some patients. Not sure if your patient fits this picture, but it is worth talking to the MD if she does.
On the other hand it is good to hear she is making progress. Hang in there.
Helpful Answer (1)
Report

Statins have been documented to cause joint pain. Does she ever state that she's having those?

Sounds like today's report is a good one - way to go!
Helpful Answer (0)
Report

The doctor at the rehab is looking at her medicine's (she takes a lot - blood pressure, thyroid, cholesterol) and the cholesterol drug she is on is Lovastatin. I will ask him about that one. And just had an update from the rehab...they got my mom to go to the dining room today...and she ate all her lunch and not only that...she wheeled herself back to her room..I was in shock and so, so proud of her!
Helpful Answer (3)
Report

Yes, I think your expectations might be a little high. She does not have the same body she had even four years ago. A lot has hit her all at once. She now has dementia, which complicates recovery.

I'm glad she is now close to you. Watch her, comfort her, encourage her. Don't expect too much too soon. If the staff tells you that she may never get back to baseline, take that with a grain of salt. It may take a lot longer, but that doesn't mean it can't happen. (I speak from experience with 2 elders with dementia and one of them with arthritis.)

Hang in there! Don't get discouraged.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.